Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 
 

 

On quantum limits on flat tori


Author: Dmitry Jakobson
Journal: Electron. Res. Announc. Amer. Math. Soc. 1 (1995), 80-86
MSC (1991): Primary 42B05, 81Q50, 58C40, 52B20, 11D09, 11J86
DOI: https://doi.org/10.1090/S1079-6762-95-02004-X
Comment: Additional information about this paper
MathSciNet review: 1350683
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We classify all weak $*$ limits of squares of normalized eigenfunctions of the Laplacian on two-dimensional flat tori (we call these limits quantum limits). We also obtain several results about such limits in dimensions three and higher. Many of the results are a consequence of a geometric lemma which describes a property of simplices of codimension one in $\mathbb{R}^n$ whose vertices are lattice points on spheres. The lemma follows from the finiteness of the number of solutions of a system of two Pell equations. A consequence of the lemma is a generalization of the result of B. Connes. We also indicate a proof (communicated to us by J. Bourgain) of the absolute continuity of the quantum limits on a flat torus in any dimension. We generalize a two-dimensional result of Zygmund to three dimensions; we discuss various possible generalizations of that result to higher dimensions and the relation to $L^p$ norms of the densities of quantum limits and their Fourier series.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 42B05, 81Q50, 58C40, 52B20, 11D09, 11J86

Retrieve articles in all journals with MSC (1991): 42B05, 81Q50, 58C40, 52B20, 11D09, 11J86


Additional Information

Dmitry Jakobson
Affiliation: address Department of Mathematics, Princeton University, Princeton, NJ 08544
Email: diy@math.princeton.edu

DOI: https://doi.org/10.1090/S1079-6762-95-02004-X
Received by editor(s): April 20, 1995
Received by editor(s) in revised form: July 19, 1995
Communicated by: Yitzhak Katznelson
Article copyright: © Copyright 1995 American Mathematical Society